T Nation

TRT Standing The Test of Time?

This isn’t a personal question but more so a general discussion i’d like to open up to the crew.

On the TOT facebook group where @dbossa is, there was a post a couple of days ago that i found disturbing.

One of the members has been on TRT for 10 plus years and has stated that he’s essentially become asexual. He can get erections but he’s utterly lost his ability to gain any form of arousal, not even visual and physical stimulation can work for him anymore.

He’s stated that he’s seen this in other forums and has had discussions with his friends about the same phenomenon, stating that this happens in the 4-6 year range.

He’s also said that he’s tried “everything except pellets”. I asked him if he’s even tried nandrolone, cabergoline, etc, etc and haven’t heard back yet, but needless to say, if your protocol was going great and one day it’s not to the point of asexuality, it’s very concerning.

One of the experienced doctors, after going through the list of things and lifestyle possibilities that could hinder libido, said “maybe sensory adaptation.” This response of course, came from a place of “maybe” rather than scientific certainty, but it does get you thinking.

So i wanted to ask:

Have any of you heard or experienced this yourselves?

Any hypotheses or facts that one could present that would lead to the eventual asexuality of somebody on a once successful TRT protocol?

And lastly, is this something we should genuinely be worried about?

Let’s talk about it.

No. Seven plus years on TRT for me. I have patients who, after cycling AAS for 10-15 years, went right to testosterone 200mg once weekly and have been on for twenty or more years. When these guys get new girl friends, especially if they are age appropriate, the women are in the office to “keep up”.

No. I don’t think so. I’ve been at medical conferences on BHRT, sitting with doctors who are brand new and others who have been practicing HRT forever. Have not heard anyone address it. But, like you, I’d be interested to know more. Just because I haven’t seen it doesn’t mean it isn’t a thing.

It happened to me after a few years. I feel nothing. I might get a random burst of libido here and there once I change protocol or increase a dose. Then nothing. Have had naked girls in my bed and felt absolutely nothing. My only theory is that I STILL have not dialed in or just years and years of desensitization from porn use.

Never heard of it.

I’ve been on trt almost seven years, and it’s helped me immeasurably.

This is a thing. It’s a source of problems at a young age for many Millenials, or so I’ve read.

1 Like

I decided yesterday I’m not watching it ever again. The longest I’ve ever gone not using it since I started using it as a teenager is like, 3 weeks. Libido didn’t really improve but erections were rigid as fuck. Also I’ll jack off for hours before cumming which surely can not be healthy. It most definitely has negative effects on me. Maybe more time will help libido as well.

You have hit the nail on the head.

When edging, you are literally frying the pleasure pathways in your brain by doing this. Multiple tabs, tube, more are more hardcore fetishes, eventually nothing works.

The solution is to stop all porn, and it will take months to recover. Way easier said than done, Im sure coming of heroin is easier.

Start here: https://www.yourbrainonporn.com/ and there are multiple forums with a million posts on the subject .

1 Like

So the porn stops working, you wait 3 weeks, your brain somewhat resensitises itself, porn starts working again so you continue to indulge until it stops working, and the vicious cycle continues.

Yup, like a total idiot I convince myself I need to see if my dick works. Smh. This is why yesterday I decided I’m fucking done lol.

There are sooo many things that can affect libido, testosterone is just one of them. I can promise you that there most likely is another explanation of why he became asexual than that the TRT suddenly stopped working.

It can any of these things:

  • High or low estrogen
  • High prolactin
  • Stress
  • Chronic inflammation
  • Low DHEA (which is quiet common with people that have low libido while they are on TRT)
  • Not being on HCG
  • Depression
  • Watching too much porn
  • Being on a drug like SSRI or pain killers

Most guys aren’t on HCG, why would that kill libido?

Depression, stress and porn are are possibilities. Someone on a longtime protocol don’t suddenly develop issues related to the other things out of the blue, and it’s debateable that any of those other “Causes” could actually be proven or even correlated, as causes.

Jacking off for hours is a serious waste of time. If you’re on TRT you should be working out and getting laid. Use your time here on earth wisely, and learn to play an instrument or get a real hobby. Real pussy is way better than porn any day.

3 Likes

I think some guys loose sensitivity if the do not use HCG.
A friend of mine experienced it only after 3 months. I started to experience it only after 1 month.
I can assume for some this may take several years.
Also falling DHEA or preg levels can play here

HCG affects people in different way. Some feel worse on it, many like me feel worse WITHOUT it.

Some people that have been on TRT-only for years, all of a sudden lose their libido which get restored only after adding in HCG. Doesn’t mean that TRT-only will kill your libido, just that some people seem to need HCG to get their lost libido back.

What are you talking about?

Which of those things can’t cause libido issues?

You don’t think high prolactin cause libido issues (and yes, you can develop prolactin issues even if you have been on a longterm protocol over a long period)

You don’t think chronic inflammation can cause low libido? (and same thing here, you just don’t wake up one day and all of a sudden have a lot of chronic inflammation, it can take a very long time before the inflammation starts really affecting your libido)

You don’t think SSRI and opiates can cause low libido?

No, I don’t. Not even for a second. But even if they did, we are talking about developing as a result directly of long term TRT. That isn’t 6 months or a year, that many years, and if it doesn’t cause those issues in the first 6 months it’s not a likely source for them if they should develop. These things could maybe be related to ED issues (SSRI’s too here), but that isn’t libido. If something like chronic inflammation affects your libido, it’s because you are depressed about having chronic inflammaiion. As for opiates, that’s ot TRT and I can’t say what they might do to an individual - but they are not TRT in short or long term applications.